MAUDE Adverse Event Report: TEPHA, INC. - 3005670760 GALAFLEX 3D; BREAST - ABSORBABLE MESH

TEPHA, INC. - 3005670760 GALAFLEX 3D; BREAST - ABSORBABLE MESH
Model Number 100042-03
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.As reported, patient experienced post-op complications including right breast infection and explant procedure.Medical affairs has assessed the patient¿s postoperative course as being serious and related to the study device.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Infection is a known inherent risk of the surgery and included as a possible complication in the adverse reactions section of the instructions-for-use (ifu), supplied with the device.In regards to infection, the warnings section of the ifu states, " if an infection develops, treat the infection aggressively.An unresolved infection may require removal of the scaffold." this mdr is being submitted to report for galaflex 3d (device #2); an additional mdr shall be submitted to report the galaflex (device #1).This mdr report is related to a retrospective study conducted to proactively gather real-world evidence on the use and safety of the p4hb product family, including galaflex scaffold, galaflex 3d, and galaflex 3dr. all safety events from the study are adjudicated by the bd medical monitor for an independent assessment of severity and relatedness. in an abundance of caution, events for which relatedness cannot be ruled out are processed for mdr reporting.Not returned - mesh explanted.
 
Event or Problem Description
Per clinical trial cp-1060: on (b)(6) 2020, patient underwent right breast revision reconstruction using an imf incision.Patient was hospitalized and was discharged the following day (b)(6) 2020.One piece of galaflex and one piece of galashape (galaflex 3d) were both used.No concomitant procedures were done.On (b)(6) 2020, right breast infection was reported.Patient was hospitalized on (b)(6) 2020, where washout and debridement with removal of breast implant was performed on that date.Per notes, there was some evidence of nonadherent p4hb matrix just inferior to the nipple areolar complex that was sharply debrided.There was opacity of adequate soft tissue just below the inverted nipple with a definitive track to the breast pocket.A small amount of nonadherent p4hb was removed from the patient using curettes.Also treated with medication (cipro and clindamycin).Resolved with sequelae on unknown date.Review by medical affairs identifies the reported adverse event is related to the device and serious.

Brand Name
GALAFLEX 3D
Common Device Name
BREAST - ABSORBABLE MESH
Manufacturer (Section D)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer (Section G)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13800594
Report Number1213643-2022-00085
Device Sequence Number3837309
Product Code OOD
UDI-Device Identifier00855920006164
UDI-Public(01)00855920006164
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161092
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100042-03
Device Catalogue NumberSH3D03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Initial Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient Weight49 KG